Illinois, 2005Damaging Winds in Illinois, July 26, 2005
July 26, 2005 · NWS LOT · 4 events in 3 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 26, 12:45 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 26, 12:45 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 PM CDT TUE JUL 26 2005
.PRELIMINARY DISCUSSION...
PATTERN CHANGE UNDERWAY TO BRING COOLER/DRIER AIR INTO AREA. AFTER
TODAY, NO RAIN IN FORECAST SO THE DROUGHT WILL CONTINUE AS RECENT TS
TOO LOCALIZED TO END IT OVER THE AREA. STILL NEED 7-9 INCHES OVER
THE AREA TO REALLY END IT.
MAIN TS ACTIVITY THIS AFTERNOON TO BE FAR SE WITH A MIX OF SHRA/AND
A FEW TSRA REST OF AREA. WATER VAPOR PICS STILL SHOW MAIN ENERGY
BACK IN W IA WITH BROAD AREA SHRA AHEAD OF IT INTO SW WI. THIS WIL
CROSS AREA THIS EVENING/TONIGHT WITH A WIDESPREAD BUT LIGHT PRECIP
EVENT.
SECONDARY TROF MOVES THRU BY MORNING WITH THE REAL COOLER/DRIER AIR.
GFS THE FASTEST TO PUSH THE RH OUT OF AREA BY 12Z WITH NGM/NAM
SLOWER. WILL SPLIT DIFFERENCE AS THE NGM/NAM LOOK A LITTLE TOO SLOW
BASED ON THEIR 700 TROF FORECAST. BUT GFS WAY TOO HIGHS IN ITS QPF
FORECAST FROM 00-06Z OVER NE IL JUST S OF CHI AS MAIN INSTABILITY
WILL BE IN CENTRAL/S IL/IN.
LOOKS LIKE THIS COOLING RELATIVEY SHORT LIVED AS UPPER LEVEL HEAT
HIGH BACK OVER S ROCKIES BY SATURDAY NIGHT SO SOME HEAT RETURNS WITH
TIME BUT FLOW THEN BEGINS TO BUCKLE SO NOTHING LIKE THIS PAST
WEEKEND, JUST BACK TO SEASONAL HIGHS. WITH BROAD WEAK HIGH OVER AREA
LOOKS LIKE SOME LAKE COOLING EACH DAY EXCEPT MAYBE SUNDAY.
AT 1PM QUITE A TEMP CONTRAST ACROSS FORECAST AREA WITH ONLY 70 AT
RFD IN THE CLOUDS/SHRA BUT 90 AT KANKAKEE.
AF
&&
.AVIATION DISCUSSION REAGRDING 18Z TAFS:
GUIDANCE HAS COME INTO FAIRLY DECENT AGREEMENT IN BRINGING LOWER
CIGS/MVFR VIS ACROSS AREA DURING THE COURSE OF THIS AFTN-EVENING.
WATER VAPOR SATLT IMAGERY CURRENTLY SHOWS A MID LVL SHORT WAVE TROF
FROM SWRN IA...TRAILING SWWD ACROSS NWRN MO. THIS FEATURE HAS A SFC
REFLECTION IN THE FORM A WEAK LOW PRES CENTER E OF MCI. AS THIS
TRACKS NEWD ALONG A COLD FRONT NOW MOVG THRU THE AREA...PCPN IS FCST
TO INCRS IN COVG. RAIN IS NOW MOVG INTO RFD AREA...AND SHOULD
DVLP/REACH CHI AREA TERMINALS BY 21Z. CIGS TO LWR TO LOW END OF
MVFR RANGE THIS EVENING...WITH A BKN-OVC MVFR LYR PERSISTING THRU
TNGT IN ZONE OF SIG LLVL COLD ADVECTION. MIXING WITHIN MUCH DRIER
AMS ON WED MRNG EXPECTED TO ALLOW CIGS TO SCATTER OUT.
VIS TO LWR TO MVFR IN RAIN THIS EVENING...THEN IMPROVE TO
UNRESTRICTED AGAIN AS PCPN ENDS ARND 03Z. NO FOG OR LWR VIS
EXPECTED DUE TO LWRG SFC DEW POINTS.
FRONT CURRENTLY RUNS FROM N OF UGN-NR BRL. THIS REPRESENTS A
WNDSHFT FROM WSWLY TO NLY/NNWLY. FRONT SHOULD CLR TERMINALS BY LATE
THIS AFTN WITH NLY WINDS ARND 15 KTS RMNG ELEVATED THRU TNGT.
MERZLOCK
&&
.WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Jul 26, 2:45 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
345 PM CDT TUE JUL 26 2005
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-271100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
345 PM CDT TUE JUL 26 2005
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH OF A LINE FROM PIPER
CITY TO WHEATFIELD LATE THIS AFTERNOON. THE MAIN THREATS FROM THESE
STORMS WILL BE DAMAGING WIND GUSTS. ELSEWHERE SHOWERS AND A FEW
THUNDERSTORMS WILL OCCUR UNTIL ABOUT MIDNIGHT.
THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA
SHORELINE FROM GARY TO MICHIGAN CITY TONIGHT.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-271100-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
345 PM CDT TUE JUL 26 2005
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN
LAKE MICHIGAN UNTIL ABOUT MIDNIGHT.
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE NEARSHORE
WATERS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE NEARSHORE WATERS
WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Thunderstorm Wind, La Salle
- When
- July 26, 3:13 PM CST to 3:18 PM CST
- Where
- La Salle County, 5 mi SW of Garfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.033, -89.017
Tree limbs were blown down from Wenona to Dana across far southern LaSalle County.
Thunderstorm Wind, Livingston
- When
- July 26, 3:25 PM CST to 3:45 PM CST
- Where
- Livingston County, 2 mi S of Long Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -88.883
Trees were blown down on Dana Road south of Long Point. Tree limbs were blown down across northwest Livingston County.
Thunderstorm Wind, La Salle
- When
- July 26, 4:00 PM CST
- Where
- La Salle County, Ottawa
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.350, -88.850
A gust to 60 mph was reported in Ottawa with some tree damage.
Thunderstorm Wind, Iroquois
- When
- July 26, 5:30 PM CST to 5:41 PM CST
- Where
- Iroquois County, Onarga
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.717, -88.017
A gust to 60 mph was reported in Onarga and Crescent City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463060, 5463061, 5463062, 5463063.